Advertisement

Reactions Weekly

, Volume 1723, Issue 1, pp 248–248 | Cite as

Prednisone

Disseminated Nocardiosis and various other infections: case report
Case report
  • 19 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 58-year-old man developed disseminated Nocardiosis with subretinal, lung and brain abscesses, pneumonia, Heamophilus infection and Candida albicans infection while receiving immunosuppressive therapy with prednisone for nephrotic syndrome.

The man presented with decreased vision in his left eye for three days without redness or floaters. He had a history of nephrotic syndrome (membranous nephropathy), for which he had been receiving immunosuppressive therapy with prednisone for four months [initial dosage not stated]. A month after the initiation of prednisone therapy, he was diagnosed with prednisone-induced diabetes. Later, he developed productive cough, night sweats and pyrexia, and was diagnosed with pneumonia, three weeks prior to the admission. At the time of...

Reference

  1. Xu H, et al. Disseminated Nocardiosis with subretinal abscess in a patient with nephrotic syndrome-a case report. BMC Ophthalmology 18: 234, No. 1, 3 Sep 2018 - ChinaGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations